Alert archive / California / Wind Advisories in 2006
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 3, 2006, 4:08 PM PST for 4 counties in California. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2006, 4:08 PM PST (00:08 UTC)
- Expired
- Dec 4, 2006, 2:00 PM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6124 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 040008 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 408 PM PST SUN DEC 3 2006 ...SANTA ANA WINDS WILL CONTINUE INTO MONDAY... .GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT AND MONDAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM MONDAY. HOWEVER...THE WINDS WONT BE AS STRONG AS THEY WERE EARLIER TODAY. CAZ048-055>058-040800- /O.EXP.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/ /O.NEW.KSGX.WI.Y.0032.061204T0008Z-061204T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 408 PM PST SUN DEC 3 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN SUBSIDE MONDAY AFTERNOON. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-040115- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 408 PM PST SUN DEC 3 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR COASTAL ORANGE COUNTY AND THE SAN DIEGO VALLEYS IS NO LONGER IN EFFECT. $$
3 follow-up statements
000 WWUS76 KSGX 040747 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1147 PM PST SUN DEC 3 2006 ...SANTA ANA WINDS WILL CONTINUE INTO MONDAY... .GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT AND MONDAY...SO A WIND ADVISORY IS EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM MONDAY. THE WINDS WILL GRADUALLY DIMINISH MONDAY AFTERNOON. CAZ048-055>058-041600- /O.CON.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1147 PM PST SUN DEC 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN SUBSIDE MONDAY AFTERNOON. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ MAXWELL
000 WWUS76 KSGX 041456 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 656 AM PST MON DEC 4 2006 ...LIGHTER SANTA ANA WINDS TODAY... .GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TODAY...BUT WONT BE QUITE AS STRONG OR AS WIDESPREAD AS THE WINDS OVER THE WEEKEND. A WIND ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM. CAZ048-055>058-042200- /O.CON.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 656 AM PST MON DEC 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAIN PASSES THIS MORNING BEFORE DECREASING THIS AFTERNOON. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY...GUSTING AT TIMES TO 45 MPH. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ MOEDE
000 WWUS76 KSGX 042137 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PST MON DEC 4 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM... CAZ048-055>058-042245- /O.EXP.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 137 PM PST MON DEC 4 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WINDS THROUGH THE MOUNTAIN PASSES WILL CONTINUE TO DECREASE THROUGH THIS EVENING. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:30 PM PST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 3, 1:30 PM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST SUN DEC 3 2006 .SYNOPSIS...OFFSHORE WINDS WILL DECREASE EARLY THIS WEEK...HOWEVER GUSTY WINDS WILL PERSIST IN SOME AREAS TONIGHT AND MONDAY. OTHERWISE...CLEAR SKIES WITH LOW HUMIDITIES WILL PREVAIL THROUGH TUESDAY. A SHALLOW MARINE LAYER WILL BEGIN TO DEVELOP AT THE COAST WEDNESDAY AND SPREAD INLAND BY FRIDAY AS LOW PRESSURE APPROACHES FROM THE WEST. SOME SHOWERS COULD OCCUR BY THE END OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SANTA ANA WINDS AT NOON WERE JUST PAST THEIR PEAK AND WILL SLOWLY DECREASE THROUGH SUNSET. OFFSHORE SURFACE PRESSURE GRADIENTS BACKED BACK DOWN A BIT TO -13 MB SAN-TPH AFTER A MAX OF -16 MB THIS MORN. STRONGEST REPORTED WIND GUSTS FROM THIS MORN WERE: 92 MPH AT PALM AVENUE ELEMENTARY IN SAN BERNARDINO BELOW CAJON PASS...75 MPH AT FREMONT CANYON RAWS...60 MPH AT RIALTO...57 MPH AT CASE SPRINGS RAWS IN THE SANTA ANA MTNS...55 MPH AT BEAUMONT...47 MPH AT CAMPO AND CAMERON RAWS. MANY OTHER SITES SHOWED NORTHEAST TO EAST WIND GUSTS FROM 25-45 MPH. OVERALL THE WINDS WILL DECREASE AND BECOME MORE LOCALIZED TONIGHT INTO MONDAY...BUT THE OFFSHORE GRADIENTS AND 850 MB FLOW WILL STILL SUPPORT ADVISORY LEVEL CONDITIONS FOR SOME AREAS. A MORE EASTERLY COMPONENT WILL FAVOR GUSTY WINDS NEAR THE SAN DIEGO COUNTY MTNS AND INLAND VALLEYS...NEAR BEAUMONT...AND SANTA ANA CANYONS THROUGH MONDAY. DAYTIME TEMPS WILL CONTINUE WARM W OF THE MTNS EARLY THIS WEEK. WIND PRONE AREAS WILL STAY A BIT MILDER AT NIGHT WHILE WIND SHELTERED AREAS WILL BE COOL. FIRE WEATHER CONCERNS WILL REMAIN ELEVATED THROUGH AT LEAST TUESDAY. WINDS WILL DECREASE FURTHER MONDAY AFTN/EVE...HOWEVER PROLONGED LOW HUMIDITIES TO PERSIST THROUGH TUESDAY. CONTINUED DRY WITH ONLY MINOR IMPROVEMENT WED/THU. THE RETURN OF THE MARINE LAYER WILL BE RATHER SLOW...NOT LIKELY GETTING BEYOND A FEW MILES INLAND FROM THE COAST UNTIL WED NIGHT. A PATTERN CHANGE WILL OCCUR LATE IN THE WEEK AS A ZONAL JET STREAM GENERALLY NEAR 35-40 DEG LATITUDE ACROSS MUCH OF THE PACIFIC STARTS TO APPROACH CALIFORNIA. A FAST-MOVING SHORTWAVE HAS BEEN PROGGED CONSISTENTLY BY GFS/ECM TO MOVE THROUGH CALIFORNIA FRI NIGHT/SAT BRINGING A CHANCE FOR RAIN INTO SOCAL. OTHER SYSTEMS COULD FOLLOW THE WEEK OF DEC 11-17 WITH THIS JET STREAM...ESPECIALLY IF THE MADDEN-JULIAN OSCILLATION (MJO) WORKS OUT TO FAVOR A WETTER PATTERN. && .AVIATION... OFFSHORE FLOW CONTINUES OVER THE AREA BUT THE GUSTY WINDS ARE STARTING TO DECREASE. UNRESTRICTED VISIBILITIES WILL CONTINUE. HOWEVER AS THE FLOW CONTINUES TO WEAKEN THIS AFTERNOON AND TONIGHT LOCAL STRONG OFFSHORE FLOW MAY STILL BRING STRONG GUSTY NORTHEAST WINDS ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. THE WINDS MAY ALSO PRODUCE MOUNTAIN WAVES TO THE WEST OR SOUTHWEST OF THE MOUNTAIN RANGES. WINDS WILL BE LESS...AND LESS WIDESPREAD... BUT STILL LOCALLY BREEZY MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR THE MOUNTAINS AND INLAND EMPIRE THROUGH 4 PM TODAY. WIND ADVISORY FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM TODAY. SEE LAXNPWSGX. RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY COASTAL AREAS THROUGH TUESDAY. SEE LAXRFWSGX. && PUBLIC...LAVIS AVIATION...ECC
Hazardous weather outlook, Dec 3, 4:00 AM PST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SUN DEC 3 2006 CAZ042-048-050-055-056-057-058-060-061-062-040000- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SUN DEC 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. SANTA ANA WINDS WILL AFFECT THE AREA TODAY...ESPECIALLY FROM THE MOUNTAINS WEST TO THE COAST...WITH STRONG WIND GUSTS AND VERY LOW HUMIDITIES. A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE UNTIL 4 PM. A WIND ADVISORY IS IN EFFECT FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM. SEE LAXNPWSGX FOR MORE DETAILS. A RED FLAG WARNING REMAINS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY. SEE LAXRFWSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. PROLONGED LOW RELATIVE HUMIDITY WILL PERSIST MONDAY AND TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS DUE TO GRADUALLY WEAKENING...THOUGH STILL MODERATELY STRONG...OFFSHORE FLOW. A RED FLAG WARNING IS IN EFFECT. SEE LAXRFWSGX FOR MORE DETAILS. MAXWELL
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.